MAUDE Adverse Event Report: ARTHREX, INC. 9.5 MM FLIP CUTTER II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

ARTHREX, INC. 9.5 MM FLIP CUTTER II; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 9.5 MM FLIP CUTTER II
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.It has been reported that the risk manager will not release the device.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during an acl reconstruction procedure, the surgeon was drilling with a 9.5mm flipcutter, ar-1204af-95, and the blade snapped off.The blade could not be located.The surgeon then opened a 10mm flipcutter, ar-1204af-100, and the tip of this flipcutter also broke while the surgeon was drilling.The broken blade was clearly visible and easily removed from the joint using a grasper.The patient had an x-ray post-case which confirmed that the broken blade of the 9.5mm flipcutter was still in the knee joint.Patient had to go under ga again so that the surgeon could retrieve the blade.Additional information provided 7/3/19: the surgeon ended up drilling a full tibial tunnel with the reusable 10mm reamer (ar-1214) , rather than a 35mm socket he would have created with the flipcutter.
 
Additional Manufacturer Narrative
Complaint confirmed, the blade was found to have detached from the device.Additionally, one leg of the inner shaft distal end is twisted and bent, and one leg of the actuator tube broke off.This event is most likely caused by user mechanical damage to device such as hitting the device with another device, prying/leveraging or excessive bending forces applied during use.

Brand Name
9.5 MM FLIP CUTTER II
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8817409
Report Number1220246-2019-01212
Device Sequence Number2838297
Product Code HWE
UDI-Device Identifier00888867004276
UDI-Public00888867004276
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number9.5 MM FLIP CUTTER II
Device Catalogue NumberAR-1204AF-95
Device Lot Number905691211
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/02/2019
Supplement Date Received by Manufacturer07/02/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date09/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;